Could Ritalin Worsen Tinnitus?

Discussion in 'Support' started by lostsoul65, Feb 9, 2015.

tinnitus forum
    1. lostsoul65

      lostsoul65 Member

      Tinnitus Since:
      12/2014
      I suffer from depression and can't concentrate so I look up Ritalin and there was no side effect for ringing in the ear but it is a stimulant so I wonder if it could worsen tinnitus?
       
    2. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      Your milage may vary; all stimulants except for caffeine seem to ramp up my ringing. I haven't taken ritalin in years, but amphetamines definitely have this effect and I can't imaine that ritalin would be different.

      If your problems with concentration stem from depression, I'm going to stick my neck out and say that trying to treat them with ADHD drugs is probably a bad idea. These drugs are pretty addictive and euphoric; if you look at how the pharmacokinetics of ritalin compare to cocaine, you will see Many Similarities.
       
    3. lostsoul65

      lostsoul65 Member

      Tinnitus Since:
      12/2014
      Thanks, I don't plan on taking Ritalin because I have only taken it a couple of times. Your lucky that caffeine doesn't bother you because caffeine is one to kept away from. I quit coffee and all caffeine including hot chocolate. Thanks
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.